Can you get headaches from taking Zinc?
I started taking 30mg of Zinc last week and I seem to be getting bad headaches. Any info please
Answer by Sway
no i take zinc tablets everyday and have no problems
Answer by shadow
Answer by Chelsea
Its rare but yes. Try stopping the Zinc for a few days(5-7) and see if the headaches stop.
Answer by VinceYoung
everyones body is different..your body may already produce enough zinc
Answer by Janet S
Is it pure zinc? You might be reacting to flavorings, artificial color or other things in the supplement. 30mg is the recommended amount but you could be out of balance. Copper is essential for using zinc and vice-versa. You need 3mg daily.
I’ve checked several (internet) sources for symptoms of overdosing with zinc and headache was not found anywhere. Rare—With large doses:
Chills; continuing ulcers or sores in mouth or throat; fever; heartburn; indigestion; nausea; sore throat; unusual tiredness or weakness
Symptoms of overdose:
Chest pain; dizziness; fainting; shortness of breath; vomiting; yellow eyes or skin
If it were me, I would stop the supplement for a few days and see if the headaches disappear. Meanwhile, look at other causes: eyestrain, sinus inflammation or infection, tension, high blood pressure, food allergy.
Answer by Susan Yarrawonga
30 mg of zinc a day is not a problem but 50 mg a day is perhaps a bit much. 80 mg a day is far too much and could be regarded as an overdose.
It is highly unlikely that your headaches are caused by your zinc intake as you are not even halfway to the toxic dose. Must be just a coincidence that your headaches started after you started taking zinc. There are numerous causes of headaches and 30 mg of zinc a day is highly unlikely to be one of them.
Answer by TATERS
I tried taking supplemental zinc at least 3 times in the past year, and the dose was 30 mg. This was in addition to the 15 mg in my Centrum daily vitamin. Each time I tried this 30 mg dose the tension-type migrane headaches began about 2 hours after taking. I never get headaches of any type, so I do attribute this to the additional 30 mg. of zinc. Nothing else was changed except taking the zinc. So for me, the 15 mg. daily in my multivitamin is sufficient, and I will NEVER take the higher dose again. I am aware that solid data is not available which indicates that zinc causes tension headaches. But I have concluded that, in my case, it is a NO-NO. Three times is sufficient for me to make this determination.
Answer by JonH
Every single time I take a zinc supplement (50mg) I get a headache 15 minutes later that lasts for about 20 min…it is entirely reproducible…seems better if I take it with food which probably helps slow absorption
Answer by jumpinjack
Dr. Weil has “Headaches” as one of the side effects of taking too much zinc:
nausea tiredness: Can you get headaches from taking Zinc?